subscribe: Posts | Comments

4 Drugs That Can Hurt Your Sex Drive

0 comments

4 Medications That Decrease Your Sex Drive

There are lots of medications that can have negative sexual side-effects, however many of these medications are more common than you think.

4 Drugs That Can Decrease Your Sex Drive

Below are 4 common medications that can seriously affect your libido.

Cholesterol-Lowering Medications

Taking cholesterol-lowering medications can cause serious sexually related side-effects including decreased sexual desire and impotence.

As published in Family Practice, a 2002 systematic review of the literature on erectile dysfunction (ED) and lipid-lowering drugs found that the evidence supports the link between both statins, like Lipitor and Zocor, and fibrates, like TRICOR, and ED.

While some people can not forgo these types of medications, it is good practice to find natural ways to lower your cholesterol. This doesn’t have to mean a rigorous workout in the gym, you can help reduce your cholesterol levels by simply opting to walk to those nearby places you would usually drive to.

Antidepressants

Antidepressants effect the brain circuits involved in love and lust, decreasing your sex drive and impairing one’s ability to achieve an orgasm. This is especially true with selective serotonin reuptake inhibitors (SSRIs) like Zoloft, Prozac, and Paxil.

These types of drugs can also cause ejaculatory disturbances and impotence in males.

It is thought that because antidepressants may have a negative effect on dopamine, a brain chemical involved in lust and attraction, they may also effect the ability to fall in love.

High Blood Pressure Medication

Although these medications are essential to some for controlling blood pressure levels, they also have very undesirable sexual side-effects.

High blood pressure meds can cause impotence, ejaculatory disturbances and decreased sex drive. So its best to seek alternative ways of lowering your blood pressure.

Eat a healthy diet, primarily one low in dairy, saturated fat, and sodium. Seek to lose weight if you’re overweight. Exercise regularly. Don’t smoke, and limit your alcohol intake.

Birth Control Pills

The very pills that are supposed to allow women more freedom in the bedroom, may actually be responsible for draining a woman’s libido and sexual pleasure.

A 2006 study published in the Journal of Sexual Medicine found that women who take the pill have a significantly lower libido than those who don’t.

This is partly because the pill increases the production of SHBG (sex-hormone binding globulin), a protein that binds sexual hormones. Birth control pills can also cause vaginal dryness and decreased lubrication during sex.

If you feel that taking birth control pills maybe decreasing your sex drive, you could try using other forms of contraceptive like diaphragms or condoms.

And as with any of the drugs mentioned above, if you suspect they are having a negative impact on your sexual drive or performance, you should consult a physician.

TAGS :

, , , , , , , , , , ,

SOURCE :

  1. Unavailable, please contact us for more information.

Comments are closed.